Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 482, NWS Paducah, KY

August 10, 2006Ballard County, Kentucky; Alexander County, Pulaski County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Aug 10, 2006, 1:42 PM CDT for Ballard County, Kentucky; Alexander County, Pulaski County, Illinois. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 1:42 PM CDT (18:42 UTC)
Expired
Aug 10, 2006, 3:00 PM CDT
In force
78 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY

The radar

The Paducah radar (KPAH), 35 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 12:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:57 AM CDT, 9 hours 45 minutes earlier.

Area forecast discussion, Aug 10, 3:57 AM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
357 AM CDT THU AUG 10 2006

.DISCUSSION...
PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS TODAY THROUGH FRIDAY. HEAT INDICES ARE ALSO
EXPECTED TO REACH OR EXCEED ADVISORY CRITERIA OVER A LARGE PART OF
THE FORECAST AREA.

A CURRENTLY RATHER DIFFUSE QUASI-STATIONARY FRONTAL BOUNDARY IS
EXPECTED TO SHIFT LARGELY NORTH OF THE AREA THIS MORNING. THIS
SHOULD KEEP MAINLY DRY CONDITIONS IN PLACE ACROSS THE IMMEDIATE
REGION THROUGH NOON...ALLOWING TEMPERATURES TO WARM RAPIDLY. BY
NOON...TEMPERATURES OVER MUCH OF THE AREA SHOULD RANGE FROM 90 TO 95
WITH HEAT INDICES ALREADY APPROACHING THE 105 MARK. THE HEAT INDEX
FORECAST BY MID AFTERNOON ACTUALLY HAS A PORTION OF SOUTHEAST
MISSOURI CLOSING IN ON 110 DEGREES. FOR THIS REASON...WE WILL
ISSUE A HEAT ADVISORY FOR ALL OF SOUTHEAST MISSOURI...AND MOST OF
SOUTHERN ILLINOIS AND WESTERN KENTUCKY FROM NOON THROUGH 7 PM
TODAY. THE ADVISORY AREA WILL RUN ROUGHLY ALONG AND WEST OF A LINE
FROM MOUNT VERNON ILLINOIS TO MADISONVILLE KENTUCKY. ELSEWHERE
OVER THE EVANSVILLE TRI-STATE...TEMPERATURES AND DEW POINTS WILL
NOT BE QUITE AS OPPRESSIVE...SO WE WILL HEADLINE THE FORECAST FOR
HEAT INDEX VALUES FROM 100 TO 105 THERE.

BY AFTERNOON...THE ATMOSPHERE SHOULD BECOME AT LEAST MODERATELY
UNSTABLE...ALLOWING FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED
CONVECTION. WHILE THE INITIAL FOCUS FOR CONVECTIVE DEVELOPMENT IS
EXPECTED JUST TO OUR NORTH...ADDITIONAL DEVELOPMENT SHOULD EXPAND
SOUTHWARD AS THE AFTERNOON PROGRESSES. THERE IS SOME HINT THAT A
WEAK CAP MAY INITIALLY INHIBIT CONVECTIVE DEVELOPMENT OVER
SOUTHERN SECTIONS...MAINLY WESTERN KENTUCKY. AS A RESULT...OUR
HIGHEST POPS WILL EXIST OVER NORTHERN COUNTIES...TAPERING TO JUST
A SLIGHT CHANCE OVER WESTERN KENTUCKY. STORMS WITH THE MOST
INTENSE UPDRAFTS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING
DOWNBURST WINDS...AS IS REFLECTED IN THE SPC DAY 1 OUTLOOK.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING
SLOWLY AND PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2
INCHES.

TONIGHT AND FRIDAY...CONSIDERABLE DIFFERENCES EXIST AMONG FORECAST
MODELS. FOR INSTANCE...THE 40KM GFS REMAINS STEADFAST IN BRINGING AN
UPPER-LEVEL WAVE ACROSS THE REGION FRIDAY...RESULTING IN A SOUTHWARD
SHIFT OF THE COLD FRONTAL BOUNDARY ACROSS THE ENTIRE AREA BY 06 UTC
SATURDAY. MEANWHILE...THE 12KM NAM-WRF IS MUCH SLOWER WITH THE
UPPER-LEVEL ENERGY AND EVENTUAL FRONTAL PASSAGE. WITH SUPPORT FROM
THE ECMWF...SEE NO REASON NOT TO CONTINUE WITH A GFS SOLUTION AT
THIS TIME. AS A RESULT...WE WILL MAINTAIN CHANCES FOR SHOWERS AND
THUNDERSTORMS OVER THE ENTIRE AREA THURSDAY NIGHT AND FRIDAY AS THE
FRONTAL BOUNDARY GRADUALLY SINKS SOUTHWARD ACROSS THE AREA. A SLIGHT
CHANCE FRIDAY NIGHT WILL ACCOUNT FOR ANY LINGERING CONVECTION NEAR
THE FRONT.

SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE
WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY
WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY.

GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE
FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
     FULTON-GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
     MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     ALEXANDER-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
     JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
     IL-WILLIAMSON.

IN...NONE.
&&

RJP
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU AUG 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
500 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND
MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE
ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT
VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA...
HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE
AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF
SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD
PEAK BETWEEN 100 AND 105.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS
AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE
STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST
CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS
WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM
SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA
FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING
COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK...
FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJP

In the hours before

Local storm report, Aug 10, 1:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
124 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     5 SW CAPE GIRARDEAU     37.26N 89.61W
08/10/2006  M67 MPH          CAPE GIRARDEAU     MO   ASOS

            KCGI ASOS REPORTED A WIND GUST OF 58 KT.

&&

JG
Special weather statement, Aug 10, 1:27 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
127 PM CDT THU AUG 10 2006

ILZ088-089-092-093-KYZ004-101900-
ALEXANDER IL-BALLARD KY-JOHNSON IL-PULASKI IL-UNION IL-
127 PM CDT THU AUG 10 2006

...GUSTY WINDS 40 TO 50 MPH POSSIBLE AHEAD OF STORMS...

THE LINE OF GUSTY WINDS...RANGING FROM 40 TO 50 MPH...WILL MOVE FROM
MILL CREEK...PULASKI...MOUNDS ILLINOIS AND BERTRAND MISSOURI...ONWARD
TO CYPRESS ILLINOIS...LA CENTER AND WICKLIFFE KENTUCKY BY 2 PM.
LOOSE OBJECTS AND OTHER UNSECURED OBJECTS LEFT OUTDOORS WILL BE
BLOWN AROUND. SMALL TREES AND LIMBS WILL ALSO BE TOPPLED BY THESE
WINDS...AND MAY CAUSE POWER OUTAGES WHERE TREE LIMBS FALL ON POWER
LINES. THESE WINDS WILL LIKELY OCCUR SOME 10 TO 15 MINUTES IN
ADVANCE OF THE SHOWERS AND THUNDERSTORMS.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:17 AM CDTHeat AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 13 more12 hr
Aug 10, 2:19 PM CDTSevere Thunderstorm WarningPAHMcCracken26 min
Aug 10, 3:12 PM CDTSevere Thunderstorm WarningPAHCrittenden33 min
Aug 10, 3:29 PM CDTSevere Thunderstorm WarningPAHLyon31 min
Aug 10, 3:43 PM CDTSevere Thunderstorm WarningPAHHenderson62 min
Aug 10, 3:47 PM CDTSevere Thunderstorm WarningPAHTrigg62 min
Aug 10, 4:03 PM CDTSevere Thunderstorm WarningPAHDaviess57 min
Aug 10, 4:06 PM CDTTornado WarningPAHHenderson24 min
Aug 10, 1:40 PM CDTSevere Thunderstorm WarningPAHFranklin51 min
Aug 10, 1:50 PM CDTSevere Thunderstorm WarningPAHJohnson, Union55 min
Aug 10, 2:01 PM CDTSevere Thunderstorm WarningPAHWayne59 min
Aug 10, 2:05 PM CDTSevere Thunderstorm WarningPAHWilliamson41 min
Aug 10, 2:38 PM CDTSevere Thunderstorm WarningPAHWhite52 min
Aug 10, 2:44 PM CDTSevere Thunderstorm WarningPAHGallatin, Saline61 min
Aug 10, 2:49 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash56 min
Aug 10, 1:30 PM CDTSevere Thunderstorm WarningPAHMississippi, Scott60 min
Aug 10, 3:26 PM CDTSevere Thunderstorm WarningPAHRipley27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.